Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Rotation numbers for quasiperiodically forced circle maps-mode-locking vs. strict monotonicity
HTML articles powered by AMS MathViewer

by Kristian Bjerklöv and Tobias Jäger PDF
J. Amer. Math. Soc. 22 (2009), 353-362 Request permission

Abstract:

We describe the relation between the dynamical properties of a quasiperiodically forced orientation-preserving circle homeomorphism $f$ and the behaviour of the fibred rotation number with respect to strictly monotone perturbations. Despite the fact that the dynamics in the forced case can be considerably more complicated, the result we obtain is in perfect analogy with the one-dimensional situation. In particular, the fibred rotation number behaves strictly monotonically whenever the rotation vector of $f$ is irrational, which answers a question posed by Herman (1983). In addition, we obtain the continuous structure of the Arnold tongues in parameter families such as the quasiperiodically forced Arnold circle map.
References
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 37E45, 37B55
  • Retrieve articles in all journals with MSC (2000): 37E45, 37B55
Additional Information
  • Kristian Bjerklöv
  • Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G4
  • Email: bjerklov@math.utoronto.ca
  • Tobias Jäger
  • Affiliation: Department of Mathematics, Collège de France, 3 rue d’Ulm, 75005 Paris, France
  • Email: tobias.jager@college-de-france.fr
  • Received by editor(s): August 10, 2006
  • Published electronically: October 21, 2008
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 22 (2009), 353-362
  • MSC (2000): Primary 37E45, 37B55
  • DOI: https://doi.org/10.1090/S0894-0347-08-00627-9
  • MathSciNet review: 2476777